Flood, Teton
- When
- December 11, 8:00 PM MST to December 12, 11:00 PM MST
- Where
- Teton County, 2.38 mi W of Jackson to 2.31 mi W of Jackson
- Cause
- Ice Jam
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 43.471, -110.777
An ice jam on Flat Creek in the southwest part of Jackson caused localized flooding of structures in two areas. The creek was flooded from the Snow King Avenue bridge to High School Road.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RIW wrote it up.
An ice jam on Flat Creek in the southwest part of Jackson caused localized flooding of structures in two areas. The creek was flooded from the Snow King Avenue bridge to High School Road. Several homes had basement and garage flooding near Crabtree Lane and Shelby Lane. Also affected was an automotive repair shop on Berger Lane.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Dec 11, 2:28 PM MST, 5 hours 32 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 228 PM MST SUN DEC 11 2011 .SHORT TERM...TONIGHT THROUGH WEDNESDAY LIMITED MOISTURE IN SOUTHWEST FLOW ALOFT WILL BRING INCREASED MID AND UPPER LEVEL CLOUD COVER ACROSS WESTERN AND CENTRAL WYOMING. THE CLOUD COVER WILL AID IN WARMING ALONG WITH SOME WARMING ALONG THE EAST SLOPES OF THE MOUNTAINS WITH DOWNSLOPE WINDS. TEMPERATURES IN THE WESTERN VALLEYS WILL BE MOST AFFECTED BY CLOUD COVER. A PACIFIC TROUGH WILL SPLIT BRUSHING THE FAR SOUTH WITH SHOWERS MONDAY NIGHT THROUGH TUESDAY NIGHT. AT THIS TIME IT LOOKS LIKE THIS MOISTURE WILL REMAIN TO THE SOUTH...ALLOWING THE NORTHERN PORTION OF THE TROUGH TO BRING SOME AREAS OF LIGHT SNOWFALL TO THE WESTERN MOUNTAINS ON WEDNESDAY. SNOWFALL AMOUNTS SHOULD BE VERY LIGHT AND VERY SPOTTY. OVERALL THE MODELS ARE IN GOOD AGREEMENT IN THE SHORT TERM. .LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY MODELS CONTINUE TO HINT AT THE ARRIVAL OF AN AREA OF HIGH PRESSURE WEDNESDAY NIGHT. THE ECMWF IS MORE AGGRESSIVE WITH THE ARRIVAL OF THE RIDGE...AND ALSO HAS IT MORE AMPLIFIED THAN THE GFS. HOWEVER...BOTH MODELS INDICATE A WEAK SHORTWAVE IN THE FLOW WHICH WILL BRING A FEW SHOWERS TO THE NORTHWEST. A STRONGER APPROACHING TROUGH MOVES TOWARDS THE INTERMOUNTAIN WEST THURSDAY MORNING...WITH SHOWERS INCREASING ACROSS THE WESTERN MOUNTAINS AND VALLEYS THROUGH FRIDAY. WITH THIS SYSTEM...THE GFS IS THE MORE AGGRESSIVE SOLUTION. THE ECMWF INDICATES THE SYSTEM SPLITTING AS IT APPROACHES WYOMING...WITH ASSOCIATED SHOWERS GOING INTO THE DESERT SOUTHWEST AND ANOTHER PIECE MOVING THROUGH MONTANA. THE GFS...MEANWHILE...KEEPS THE TROUGH INTACT...MOVING PRECIPITATION INTO THE FOUR CORNERS REGION BY FRIDAY MORNING. THIS IS A DIFFERENT SOLUTION THAN WAS DISPLAYED PREVIOUSLY...SO GOING FORECAST TRIES TO TAKE A MIDDLE APPROACH...WITH SOME LIGHT PROBABILITIES ACROSS THE FORECAST AREA THROUGH FRIDAY. SHOWER ACTIVITY EXITS THE FORECAST AREA BY FRIDAY EVENING...WITH DRY CONDITIONS REMAINING THROUGH SATURDAY NIGHT. ANOTHER WEAK DISTURBANCE MAY IMPACT THE REGION SUNDAY AND SUNDAY EVENING...THOUGH CONFIDENCE IN THIS FEATURE IS LOW. && .AVIATION.../00Z ISSUANCE/ INCREASING CLOUDS EXPECTED TO CONTINUE THROUGH THE FORECAST PERIOD...THOUGH VFR CONDITIONS EXPECTED TO PREVAIL. LIGHT WIND EXPECTED AT ALL TERMINALS. && .FIRE WEATHER... DRY AND COLD WEATHER WITH AREAS OF BRISK SOUTHWEST WINDS ALONG AND NEAR THE EAST SLOPES OF THE MOUNTAINS WILL BE OVER THE AREA THROUGH TUESDAY. AREAS OF THE WESTERN MOUNTAINS MAY SEE LIGHT SNOWFALL BY WEDNESDAY. WITH A STABLE AIR MASS AND LOW MIXING HEIGHTS...MOST AREAS WILL HAVE POOR SMOKE DISPERSAL. THE AREAS WITH BRISK WINDS SHOULD SEE FAIR SMOKE DISPERSAL DURING THE AFTERNOONS. && .RIW WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...C.BAKER LONG TERM...BRANHAM AVIATION...BRANHAM FIRE WEATHER...C.BAKER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 1235 PM MST SUN DEC 11 2011 WYZ001>020-022>030-121200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 1235 PM MST SUN DEC 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. TEAM RIVERTON
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2011Every state in 2011This day in weather historyWarnings in Wyoming, December 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 357377.